Serious problems can occur as a result of an overdose with Lortab (hydrocodone/APAP). The hydrocodone component may cause symptoms such as difficulty breathing, hypotension, and cardiac arrest. The acetaminophen component can cause problems like liver failure, bleeding, and diarrhea. Treatment for an overdose may include "pumping the stomach," inducing vomiting, administering activated charcoal, and taking certain medicines or antidotes.
Is It Possible to Take Too Much Lortab?
Lortab® (hydrocodone/APAP) is a prescription pain medicine. It contains two medications: hydrocodone (a narcotic) and acetaminophen (Tylenol®). Both medications can cause serious problems (even death) in the case of an overdose.
As with any medication, it is possible to take too much Lortab. The specific effects of a Lortab overdose can vary, depending on a number of factors, including the Lortab dosage and whether it was taken with any other medications or substances.
Symptoms of a Lortab Overdose
The hydrocodone component of Lortab may cause the following symptoms in the case of an overdose:
- Extreme drowsiness, leading to a coma
- Cold, clammy skin
- Slow heart rate (bradycardia)
- Low blood pressure (hypotension)
- Difficulty breathing
- Cardiac arrest
- Loss of life.
The acetaminophen component of Lortab may cause the following symptoms in the case of an overdose:
- Liver failure
- Yellowing of the whites of the eyes and skin (jaundice)
- Dark urine
- Loss of appetite
- Low blood sugar (hypoglycemia)
- Loss of life.
Also, Lortab Elixir contains 7 percent alcohol, which could worsen the overdose effects of either component of the drug.